Alert archive / Kansas / Flash Flood Warnings in 2019
Flash Flood Warning 10, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at May 26, 2019, 4:58 PM MDT for Sherman County, Kansas. It was in force for 105 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2019, 4:58 PM MDT (22:58 UTC)
- Expired
- May 26, 2019, 6:43 PM MDT
- In force
- 105 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Sherman County, KS
The radar
The Goodland radar (KGLD), 11 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 5:26 PM MDT | FLASH FLOOD | 1 Sw Goodland, KS | DISPATCH REPORTED SOME FLOODING ON COMMERCE ROAD NEAR EXIT 17. WALMART ENTRANCE AND ADJACENT SIDE ROADS ARE SEEING FLOODING. |
| May 26, 5:28 PM MDT | FLASH FLOOD | Goodland, KS | DISPATCH REPORTED WATER OVER MUCH OF ROADWAY NEAR 7TH AND CALDWELL. |
| May 26, 5:50 PM MDT | HEAVY RAIN 1.55 | 9 Sse Ruleton, KS | REPORT VIA FACEBOOK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1575 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
074
WGUS53 KGLD 262258
FFWGLD
KSC181-270100-
/O.NEW.KGLD.FF.W.0010.190526T2258Z-190527T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Goodland KS
458 PM MDT Sun May 26 2019
The National Weather Service in Goodland has issued a
* Flash Flood Warning for...
Central Sherman County in northwestern Kansas...
* Until 700 PM MDT.
* At 458 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is expected to
begin shortly.
* Some locations that will experience flooding include...
Goodland, Ruleton and Edson.
This includes Interstate 70 in Kansas between mile markers 8 and 32.
LAT...LON 3917 10199 3956 10178 3948 10141 3926 10145
3913 10160 3913 10165
$$
JN2 follow-up statements
437
WGUS73 KGLD 262338
FFSGLD
Flash Flood Statement
National Weather Service Goodland KS
538 PM MDT Sun May 26 2019
KSC181-270100-
/O.CON.KGLD.FF.W.0010.000000T0000Z-190527T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sherman KS-
538 PM MDT Sun May 26 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM MDT FOR
CENTRAL SHERMAN COUNTY...
At 538 PM MDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Flash flooding is expected to begin
shortly or is already occurring.
Some locations that will experience flooding include...
Goodland, Ruleton and Edson.
This includes Interstate 70 in Kansas between mile markers 8 and 32.
LAT...LON 3917 10199 3956 10178 3948 10141 3926 10145
3913 10160 3913 10165
$$
JN709
WGUS73 KGLD 270043
FFSGLD
Flash Flood Statement
National Weather Service Goodland KS
643 PM MDT Sun May 26 2019
KSC181-270053-
/O.CAN.KGLD.FF.W.0010.000000T0000Z-190527T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sherman KS-
643 PM MDT Sun May 26 2019
...THE FLASH FLOOD WARNING FOR CENTRAL SHERMAN COUNTY IS CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3917 10199 3956 10178 3948 10141 3926 10145
3913 10160 3913 10165
$$
JNWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at May 26, 3:31 PM MDT, 1 hour 27 minutes earlier.
Area forecast discussion, May 26, 3:31 PM MDT, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service Goodland KS 331 PM MDT Sun May 26 2019 .MESOSCALE DISCUSSION... Issued at 311 PM MDT Sun May 26 2019 Surface analysis shows the warm front near to just north of the KS/NE border, and the dry line near the I-25 corridor. The dry line/front intersection is between Limon and Fort Morgan. An MCS continues to slowly progress northeast across NW KS. One minute satellite imagery shows indications of a strong updraft due to warmer pockets being seen behind the horseshoe shaped cooling area in the updraft. Despite updraft divergence being around 100 kts with individual storms in this MCS, hail has not been much of an issue so far. Am thinking this is due to the cloud cover not quite clearing enough to allow for more destabilization earlier this afternoon. More intense storms are in Southeast Colorado where the environment has been allowed to warm more. SPC HREF over the last three runs has continued to indicate the stronger storms will be moving out of SE CO after 3 PM MT. The effect of the cloud cover makes me question how much instability will be available to work with. Storm intensity should peak in the next couple of hours. Will see if this happens given the cloud cover. && .SHORT TERM...(This evening through Wednesday) Issued at 125 PM MDT Sun May 26 2019 Tonight...a line or broken line of strong to severe thunderstorms is expected to exit the forecast area around or shortly after midnight. Low temperatures range from the mid 40s to low 50s in far eastern Colorado to around 60 in Norton and Graham counties. Monday...its possible for a few strong to severe thunderstorms to develop in the late afternoon to overnight hours across the far east and northwest zones. The Storm Prediction Center has areas from near McCook to Hill City east in a slight risk for severe storms. Southerly winds increase in the afternoon with gusts in the 25 to 35 mph range along and south of the interstate. High temperatures in the mid 70s to mid 80s. Low temperatures range from the low to mid 40s west, mid 50s east. Tuesday...general idea is for an upper level low pressure area to reach southwest Nebraska by the end of the day then into northeast Nebraska by 12z Wednesday morning. Some wraparound showers and thunderstorms are possible, mainly across the northwest 1/2 of the area. Afternoon temperatures will be much cooler with readings ranging from the low to mid 60s in the west to the upper 70s in the east. Low temperatures in the low 40s west, low 50s east. Wednesday...generally dry weather currently expected. High temperatures in the 60s, low temperatures in the 40s. .LONG TERM...(Thursday through Sunday) Issued at 125 PM MDT Sun May 26 2019 Thursday...dry weather currently expected. High temperatures in the low to mid 70s. Lows in the mid 40s to low 50s. Friday...some weak disturbances move across the area from the west/southwest supporting spotty chances for thunderstorms. High temperatures in the mid 70s to low 80s. Low temperatures in the mid 40s to around 50 west, mid 50s east. Saturday...little change from Friday with a chance of afternoon thunderstorms. High temperatures in the mid 70s to low 80s. Lows in the upper 40s west to mid 50s east. Sunday...chance of afternoon thunderstorms as weather disturbances move through from the west. High temperatures in the 70s. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1115 AM MDT Sun May 26 2019 KGLD, sub vfr cigs expected from taf issuance through 19z or 20z with winds from the southeast 10-15kts with higher gusts. From 20z-23z vfr conditions expected with winds increasing from the south gusting near 30kts. From 23z-01z a line of strong to severe thunderstorms is expected to impact the terminal very low visibility in moderate to heavy rain, wind gusts in excess of 50kts and possibly some hail. After 02z winds begin the period from the southeast near 15ks slowly veering to the south around 12kts by 07z then southwest near 10kts by 12z and west under 10kts around 15z. KMCK, sub vfr conditions expected from taf issuance through about 05z with winds increasing from the southeast gusting near 30kts. From 00z-02z a line of strong to severe thunderstorms may impact the terminal with very low visibility in moderate to heavy rain, wind gusts in excess of 50kts and possibly some hail. After 06z vfr conditions are expected with winds gradually veering to the south then southwest at speeds under 10kts. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && MESOSCALE...JTL SHORT TERM...99 LONG TERM...99 AVIATION...99
Hazardous weather outlook, May 26, 1:35 PM MDT, 3 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 135 PM MDT Sun May 26 2019 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-271200- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 135 PM MDT Sun May 26 2019 /235 PM CDT Sun May 26 2019/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... Strong to severe thunderstorms will increase in coverage and intensity through the remainder of the afternoon and into the mid evening moving in a northeast to east direction. The primary threats will be hail to three inches in diameter, wind gusts to 75 mph, a few tornadoes, and locally heavy rainfall which may cause flash flooding. The line or broken line of severe storms is expected to exit the area around or shortly after midnight. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY... For Monday, isolated thunderstorms will be possible over the northern and eastern portions of the area. A few of these storms could become severe with large hail being the main threat. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed through this evening.
In the hours before
Special weather statement, May 26, 3:52 PM MDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Goodland KS
352 PM MDT Sun May 26 2019
COZ092-262215-
Cheyenne County CO-
352 PM MDT Sun May 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHEYENNE COUNTY IN EAST
CENTRAL COLORADO UNTIL 415 PM MDT...
At 352 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Cheyenne Wells, moving north at 35 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Cheyenne Wells and Arapahoe.
This includes Highway 385 between mile markers 141 and 169.
A Tornado Watch remains in effect until 900 PM MDT for east central
Colorado...and west central Kansas.
LAT...LON 3869 10239 3905 10235 3905 10205 3899 10204
3869 10212
TIME...MOT...LOC 2152Z 187DEG 30KT 3878 10223
024Local storm report, May 26, 3:54 PM MDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
354 PM MDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM FLASH FLOOD 1 N COLBY 39.40N 101.05W
05/26/2019 THOMAS KS TRAINED SPOTTER
TRAINED SPOTTER REPORTS 4 TO 5 INCHES OF
WATER ON ALL MAIN ROADWAYS.
&&
JNLocal storm report, May 26, 4:05 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
405 PM MDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND GST 4 ENE GEM 39.44N 100.83W
05/26/2019 M59 MPH THOMAS KS MESONET
WIND GUST OF 59 MPH.
&&Special weather statement, May 26, 4:10 PM MDT, 48 minutes before
Special Weather Statement
National Weather Service Goodland KS
410 PM MDT Sun May 26 2019
COZ091-092-KSZ027-262230-
Kit Carson County CO-Cheyenne County CO-Wallace KS-
410 PM MDT Sun May 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHEYENNE...
SOUTHEASTERN KIT CARSON COUNTIES IN EAST CENTRAL COLORADO AND
NORTHWESTERN WALLACE COUNTIES IN WEST CENTRAL KANSAS UNTIL 430 PM
MDT...
At 410 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Weskan, or 17 miles northeast of Cheyenne Wells,
moving northeast at 50 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Weskan and Arapahoe.
A Tornado Watch remains in effect until 900 PM MDT for east central
Colorado...and west central Kansas.
LAT...LON 3886 10233 3915 10211 3914 10205 3913 10205
3909 10157 3874 10202
TIME...MOT...LOC 2210Z 214DEG 60KT 3894 10207
024Special weather statement, May 26, 4:46 PM MDT, 12 minutes before
Special Weather Statement
National Weather Service Goodland KS
446 PM MDT Sun May 26 2019
KSZ013-262300-
Sherman KS-
446 PM MDT Sun May 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHERMAN COUNTY UNTIL 500
PM MDT...
At 446 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Ruleton, moving northeast at 25 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Goodland, Ruleton and Edson.
This includes Interstate 70 in Kansas between mile markers 7 and 28.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 900 PM MDT for northwestern
and west central Kansas.
LAT...LON 3919 10201 3953 10183 3946 10142 3913 10165
3913 10172
TIME...MOT...LOC 2246Z 214DEG 21KT 3920 10185
024Local storm report, May 26, 4:55 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
455 PM MDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM FLASH FLOOD JENNINGS 39.68N 100.29W
05/26/2019 DECATUR KS LAW ENFORCEMENT
DISPATCH REPORTED WATER OVER HIGHWAY 383 IN
THE TOWN OF JENNINGS.
&&
JNThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 6:26 PM MDT | Special Weather Statement | GLD | Gove | 19 min |
| May 25, 7:14 PM MDT | Severe Thunderstorm Warning | GLD | Graham | 22 min |
| May 26, 5:33 AM MDT | Dense Fog Advisory | GLD | Cheyenne, Decatur, Gove, Graham, Greeley, Logan and 7 more | 4 hr |
| May 26, 10:05 AM MDT | Dense Fog Advisory | GLD | Cheyenne, Decatur, Gove, Logan, Rawlins, Sheridan and 4 more | 115 min |
| May 26, 1:39 PM MDT | Severe Thunderstorm Warning | GLD | Logan, Wallace | 51 min |
| May 26, 1:49 PM MDT | Special Weather Statement | GLD | Sherman | 26 min |
| May 26, 2:02 PM MDT | Special Weather Statement | GLD | Greeley | 13 min |
| May 26, 2:07 PM MDT | Severe Thunderstorm Warning | GLD | Greeley, Wallace | 38 min |
| May 26, 2:18 PM MDT | Flash Flood Warning | GLD | Wallace | 2 hr |
| May 26, 2:38 PM MDT | Special Weather Statement | GLD | Logan | 22 min |
| May 26, 2:40 PM MDT | Special Weather Statement | GLD | Wichita | 20 min |
| May 26, 2:46 PM MDT | Severe Thunderstorm Warning | GLD | Logan, Sherman, Thomas | 44 min |
| May 26, 2:49 PM MDT | Special Weather Statement | GLD | Wallace | 26 min |
| May 26, 2:57 PM MDT | Flash Flood Warning | GLD | Logan | 101 min |
| May 26, 3:08 PM MDT | Special Weather Statement | GLD | Logan | 22 min |
| May 26, 3:18 PM MDT | Flash Flood Warning | GLD | Thomas | 92 min |
| May 26, 3:24 PM MDT | Tornado Warning | GLD | Thomas | 36 min |
| May 26, 3:30 PM MDT | Special Weather Statement | GLD | Sherman | 15 min |
| May 26, 3:44 PM MDT | Tornado Warning | GLD | Rawlins, Sheridan, Thomas | 31 min |
| May 26, 3:56 PM MDT | Tornado Warning | GLD | Decatur, Rawlins, Sheridan, Thomas | 21 min |
| May 26, 4:10 PM MDT | Special Weather Statement | GLD | Wallace | 20 min |
| May 26, 4:12 PM MDT | Flash Flood Warning | GLD | Decatur, Rawlins, Sheridan, Thomas | 3 hr |
| May 26, 4:13 PM MDT | Severe Thunderstorm Warning | GLD | Decatur, Sheridan | 47 min |
| May 26, 4:17 PM MDT | Severe Thunderstorm Warning | GLD | Sherman, Wallace | 43 min |
| May 26, 4:32 PM MDT | Severe Thunderstorm Warning | GLD | Graham, Norton | 58 min |
| May 26, 4:46 PM MDT | Special Weather Statement | GLD | Sherman | 14 min |
| May 26, 4:54 PM MDT | Flash Flood Warning | GLD | Decatur, Graham, Norton, Sheridan | 2 hr |
| May 26, 4:59 PM MDT | Special Weather Statement | GLD | Logan | 16 min |
| May 26, 5:01 PM MDT | Special Weather Statement | GLD | Sherman | 14 min |
| May 26, 5:13 PM MDT | Special Weather Statement | GLD | Thomas | 17 min |
| May 26, 5:36 PM MDT | Special Weather Statement | GLD | Wallace | 24 min |
| May 26, 5:57 PM MDT | Special Weather Statement | GLD | Logan | 18 min |
| May 26, 5:58 PM MDT | Flash Flood Warning | GLD | Thomas | 38 min |
Nearby
Flash Flood Warnings in Kansas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.